Alert archive / Wisconsin / Wind Advisories in 2007
Wind Advisory 4, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Sep 20, 2007, 4:52 PM CDT for Bayfield County, Douglas County, Wisconsin. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2007, 4:52 PM CDT (21:52 UTC)
- Expired
- Sep 20, 2007, 6:52 PM CDT
- In force
- 2 hr
- Issued by
- NWS Duluth, MN
Counties Bayfield County, WI, Douglas County, WI
The radar
The Duluth radar (KDLH), 60 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDLH 202152 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 452 PM CDT THU SEP 20 2007 MNZ018-025-026-033>036-202300- /O.CAN.KDLH.WI.Y.0003.000000T0000Z-070920T2200Z/ NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- 452 PM CDT THU SEP 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO 15 TO 25 MPH ACROSS THE AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ WIZ001-002-210200- /O.NEW.KDLH.WI.Y.0004.070920T2152Z-070921T0200Z/ DOUGLAS-BAYFIELD- 452 PM CDT THU SEP 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A STRONG APPROACHING LOW PRESSURE WILL RESULT IN STRONG WINDS AND POTENTIALLY MINOR WIND DAMAGE ACROSS DOUGLAS AND BAYFIELD COUNTY THROUGH 900 PM. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS AFTERNOON AND EVENING A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STEWART
1 follow-up statement
000 WWUS73 KDLH 202352 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 652 PM CDT THU SEP 20 2007 WIZ001-002-210100- /O.CAN.KDLH.WI.Y.0004.000000T0000Z-070921T0200Z/ DOUGLAS-BAYFIELD- 652 PM CDT THU SEP 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO 10 TO MPH ACROSS BAYFIELD AND DOUGLAS COUNTIES THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ STEWART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Sep 20, 3:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 20, 3:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT THU SEP 20 2007
.MESOSCALE UPDATE...CONCERNING HEAVY RAINFALL AND MARGINAL SEVERE
THREAT ACROSS CROW WING/AITKIN/PINE/DOUGLAS/BURNETT/CARLTON
COUNTIES...
ONGOING MCS OVER EAST CENTRAL MINNESOTA HAS LAID DOWN AN OUTFLOW
BOUNDARY ACROSS CENTRAL MINNESOTA FROM THE SRN SUBURBS OF THE MSP
METROPLEX..WWD TO SOUTH OF WILLMAR. NEAR SURFACE AIRMASS NORTH OF
THIS BOUNDARY IS QUITE COLD..AND THE OUTFLOW BOUNDARY HAS
EFFECTIVELY BECOME THE SURFACE WARM FRONT.
40-50 KT LOW LEVEL JET AXIS FROM NORTHEAST NEBRASKA INTO CENTRAL
MINNESOTA IS RESULTING IN TREMENDOUS INFLUX OF MOISTURE AND ELEVATED
INSTABILITY INTO CENTRAL MINNESOTA WITH VERY LARGE MOISTURE
TRANSPORT VECTORS INTERSECTING THE WARM FRONT/OFB INVOF WILLAR TO
STC. SET UP APPEARS TO BE SIMILAR TO A MADDOX TYPE 1 MESOSCALE SET
UP FOR FALSH FLOODING.
RESULTANT LOW LEVEL FROTOGENETIC CIRCULATION IS RESULTING IS LAYER
LIFTING AND REALIZATION OF LARGER CAPES THAN PARCEL-BASED OBJECTIVE
ANALYSIS FIELDS WOULD CURRENTLY INDICATE. RELEASE OF THIS INSTABILITY
IS EVIDENT IN THE 3-5 KFT AGL LAYER..WITH BLOSSOMING OF ELEVATED
CONVECTIVE ECHOES ACROSS THE SRN HALF OF THE DULUTH CWA IN THE PAST
HOUR.
RAINFALL RATES UNDERNEATH STRONGEST CORES MAY REACH 2-3 INCHES PER
HOUR..AND FLASH FLOOD POTENTIAL APPEARS TO BE INCREASING FROM THE
BRAINERD LAKES AREA EASTWARD INTO FAR WEST CENTRAL WISCONSIN..
ALTHOUGH PERHAPS NOT FOR A COUPLE MORE HOURS. ADDITONAL ELEVATED
CONVECTIVE DEVLOPMENT NEAR WILLMAR IS ALSO EXPECTED TO TRANSLATE
NORTHEASTWARD INTO THIS AREA OVER THE NEXT SEVERAL HOURS..PROVIDING
ADDITIONAL RAINFALL.
DUE TO EXTREMELY COLD AND STABLE NEAR-SURFACE AIR..TORNADO AND WIND
POTENTIAL WITH THESE STORMS APPEARS TO EFFECTIVELY BE ZERO.
HOWEVER..ANY REFLECTIVITY CORES WITH 50+ DBZ ECHOES UP TO AROUND 30
KFT AGL WILL POSE A THREAT OF DIME TO NICKEL SIZE HAIL.
MILLER
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CARLTON/SOUTHERN
ST. LOUIS-CENTRAL ST. LOUIS-CROW WING-KOOCHICHING-NORTHERN
AITKIN-NORTHERN CASS-NORTHERN COOK/NORTHERN LAKE-NORTHERN
ITASCA-NORTHERN ST. LOUIS-PINE-SOUTHERN AITKIN-SOUTHERN
CASS-SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-SOUTHERN
LAKE/LAKESHORE.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR CROW WING-
NORTHERN AITKIN-NORTHERN CASS-NORTHERN ITASCA-SOUTHERN
AITKIN-SOUTHERN CASS-SOUTHERN ITASCA.
WI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BURNETT-DOUGLAS.
LS...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO MIDNIGHT CDT FRIDAY
NIGHT FOR LSZ121-LSZ144-LSZ145-LSZ148.
SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 12 PM CDT SATURDAY FOR
LSZ140-LSZ141-LSZ142-LSZ143-LSZ146-LSZ147.Hazardous weather outlook, Sep 20, 3:26 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 326 PM CDT THU SEP 20 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-212030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 326 PM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT WEST OF A LINE FROM BAUDETTE...TO BIGFORK...GRAND RAPIDS...MOOSE LAKE...AND HINCKLEY. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. A WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR WINDS OF 25 TO 30 MPH...WITH GUSTS UP TO 45 MPH...FOR ITASCA...CASS...CROW WING...AND AITKIN COUNTIES. THIS ADVISORY INCLUDES CASS LAKE...PINE RIVER...GRAND RAPIDS...AITKIN...AND MILLE LACS. MINOR WIND DAMAGE AND POWER OUTAGES WILL BE POSSIBLE THROUGH THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHEAST MINNESOTA AND DOUGLAS AND BURNETT COUNTIES IN NORTHWEST WISCONSIN. SHOWERS AND THUNDERSTORMS...INCLUDING PERIODS OF HEAVY RAIN...WILL PERSIST OVERNIGHT ACROSS MUCH OF THE REGION. THE THREAT FOR HEAVY RAIN WILL SHIFT EAST OVER THE NORTHWEST WISCONSIN AREAS AFTER MIDNIGHT. PLEASE MONITOR THE LATEST FORECAST FOR ADDITIONAL UPDATES REGARDING THE THREAT OF HEAVY RAIN AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL RACE ACROSS THE REGION FRIDAY WITH THUNDERSTORMS LIKELY. HEAVY RAIN...DAMAGING WIND...AND HAIL ARE POSSIBLE WITH THESE STORMS. AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE FROM THE TWIN PORTS EAST INTO NORTHWEST WISCONSIN. THE FLASH FLOOD WATCH CONTINUES INTO FRIDAY AFTERNOON FOR NORTHEAST MINNESOTA AND A PORTION OF NORTHWEST WISCONSIN. HEAVY RAIN WILL AGAIN BE POSSIBLE ACCOMPANYING THE COLD FRONT ON FRIDAY. THE LONG DURATION OF RAIN MAY CAUSE LOCALIZED FLOODING IN THE ALREADY SATURATED AREAS. PLEASE MONITOR THE LATEST FORECAST FOR ADDITIONAL UPDATES REGARDING THE THREAT OF HEAVY RAIN AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. GRANING
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:13 PM CDT | Flash Flood Watch | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 26 hr |
| Sep 20, 4:28 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 32 min |
| Sep 20, 4:45 PM CDT | Tornado Warning | DLH | Burnett | 30 min |
Nearby
Wind Advisories in Wisconsin, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.